MAUDE Adverse Event Report: AESCULAP AG ENNOVATE MIS DOWNTUBE SHORT; SPINE SURGERY

AESCULAP AG ENNOVATE MIS DOWNTUBE SHORT; SPINE SURGERY
Model Number SZ378R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: visual investigation: at the tip of both instruments one of the two catches is missing.The broken off parts were not enclosed.We made a visual inspection of the instrument.Here we found that one of the two arms was found bent and stuck / jammed in the guiding slot.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Explanation and rationale: without further knowledge about the circumstances we expect, that the surgeon spread the downtube not completely with the removal key as mentioned in the instructions for use (ifu), so that the catch bent during removal.Hints in the ifu for removing the downtube from the pedicle screw - loosen gold colored sleeve a on downtube 1-2 clockwise revolutions until the line marking is no longer visible note - if necessary, the locking wrench for downtube can be used to make loosening easier insert removal key from the top into the downtube up to the stop so that the line marking terminates flush with the head of the downtube twist removal key by 90 degrees to the downtube and remove from the site together with the downtube by pulling on the removal key repeat procedure for additional downtubes conclusion and measures / preventive measures: based upon the investigation results, the root cause is most probably usage-related.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
It was reported that there was an issue with sz378r - ennovate mis downtube short.According to the complaint description, the retaining tabs are broken.The broken pieces were retrieved & discarded.An additional medical intervention was necessary.Additional information was not provided.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00360 (400510390 - sz378r).

Brand Name
ENNOVATE MIS DOWNTUBE SHORT
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12555439
Report Number9610612-2021-00658
Device Sequence Number4306622
Product Code LXH
UDI-Device Identifier04046964719561
UDI-Public4046964719561
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSZ378R
Device Catalogue NumberSZ378R
Device Lot Number52416341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Initial Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;